Alert archive / Louisiana / Special Weather Statements in 2017
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 6, 2017, 10:45 AM CDT for Saint Landry Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 10:45 AM CDT (15:45 UTC)
- Expired
- Aug 6, 2017, 11:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Lake Charles, LA
County Saint Landry Parish, LA
The radar
The Lake Charles radar (KLCH), 123 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2356 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903
WWUS84 KLCH 061545
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
1045 AM CDT SUN AUG 6 2017
LAZ033-044-045-053-061615-
Iberia LA-Lafayette LA-St. Landry LA-Upper St. Martin LA-
1045 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IBERIA...EASTERN
LAFAYETTE...NORTHWESTERN ST. MARTIN AND EASTERN ST. LANDRY PARISHES
UNTIL 1115 AM CDT...
At 1045 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Opelousas to near Jefferson Island. Movement
was northeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lafayette, New Iberia, Opelousas, Breaux Bridge, Carencro, St.
Martinville, Leonville, Arnaudville, Palmetto, Avery Island,
Broussard, Youngsville, Sunset, Port Barre, Henderson, Washington,
Grand Coteau, Loreauville, Cade and Cecilia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2984 9194 3000 9198 3003 9196 3005 9200
3054 9213 3084 9188 3000 9166
TIME...MOT...LOC 1545Z 226DEG 15KT 3052 9207 2996 9192
$$
TinglerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:23 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 6, 6:23 AM CDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 623 AM CDT Sun Aug 6 2017 .AVIATION... Areas of fog and low stratus have developed across central LA and interior east TX this morning resulting in IFR/LIFR conditions. KAEX will continue to see IFR conditions with TEMPO LIFR for the next 1-2 hours before the fog begins to dissipate shortly after sunrise. For coastal TAF sites, SCT low level clouds and steadier showers can already be seen on IR satellite imagery. Showers and thunderstorms are expected to develop slightly earlier compared to the past several days with activity beginning to move inland by mid-morning. Showers and thunderstorms will continue through the afternoon before dissipating after sunset. Except for in the immediate vicinity of showers and thunderstorms, VFR conditions are expected to prevail today. && .PREV DISCUSSION... /issued 307 AM CDT Sun Aug 6 2017/ DISCUSSION... Short Term...Today through Monday Skies have partially cleared overnight as yesterday evening's thunderstorm activity diminished. Storms were enhanced during the afternoon by short wave energy traversing in northwest flow aloft. Overnight subsidence has prevailed. However...with next approaching wave...short term models are forecasting the development of showers and thunderstorms this morning near Vermilion Bay and Acadiana area. Activity is forecasted to spread inland during the afternoon. PWATs are 2 to 2.5 inches and LCH and LIX soundings have virtually no CIN. Will maintain highest POPs over eastern areas as mesoscale forcing should be more prevalent there. Higher than normal rain coverage will continue Monday as a near similar pattern prevails. Weak upper trough over the western Gulf may further enhance activity. With higher than normal rain chances...daytime high temperatures will be slightly below normal. Long Term...Monday night through Saturday Will maintain near to slightly above normal rain chances through most of the week. Tropical wave over the central Caribbean is forecasted to further strengthen and will likely maintain very deep moisture over the area. Also GFS and ECMWF hint at a weak shear axis over the northern Gulf. Will keep POPs in the 30-50 percent range for most of the week. Will have slightly lower POPs for late in the week as both models are forecasting a weak elongated anticyclone over the Gulf coast states. Temperatures should be near or slightly below normal. Regarding the tropical wave over the Caribbean...NHC gives this system an 80 percent chance of development. A growing consensus of models have this wave moving west northwest toward the Bay of Campeche by late Tuesday. For now no significant impacts are expected for our area. MARINE... Fairly benign marine conditions are expected for early in the week. However...with potential development of tropical system over the Caribbean...a modest increase in waves and potentially tides are forecasted for the middle of the week. Conditions will be favorable for late night and early morning coastal showers and isolated storms through much of the week. && .PRELIMINARY POINT TEMPS/POPS... AEX 90 75 89 73 / 50 20 70 40 LCH 90 78 89 76 / 50 20 50 20 LFT 89 76 89 75 / 60 20 60 20 BPT 90 78 89 77 / 30 30 50 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...26
Hazardous weather outlook, Aug 6, 4:40 AM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 440 AM CDT Sun Aug 6 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 070945- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 440 AM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers and thunderstorms are expected to develop later this morning into the afternoon hours as daytime heating and plentiful moisture interacts with the seabreeze boundary. Some of the stronger thunderstorms could produce locally heavy rainfall, frequenting lightning and gusty winds. No severe weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous showers and thunderstorms are forecasted through much of the week. The environment will be favorable locally heavy rain. Gusty winds and frequent lightning may also accompany a few storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-070945- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 440 AM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Outside of thunderstorms during the late night and early morning hours, no hazardous marine weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Outside of thunderstorms during the late night and early morning hours, no hazardous marine weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 6, 10:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1045 AM CDT SUN AUG 6 2017
LAZ033-044-045-053-061615-
Iberia LA-Lafayette LA-St. Landry LA-Upper St. Martin LA-
1045 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IBERIA...EASTERN
LAFAYETTE...NORTHWESTERN ST. MARTIN AND EASTERN ST. LANDRY PARISHES
UNTIL 1115 AM CDT...
At 1045 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Opelousas to near Jefferson Island. Movement
was northeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lafayette, New Iberia, Opelousas, Breaux Bridge, Carencro, St.
Martinville, Leonville, Arnaudville, Palmetto, Avery Island,
Broussard, Youngsville, Sunset, Port Barre, Henderson, Washington,
Grand Coteau, Loreauville, Cade and Cecilia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2984 9194 3000 9198 3003 9196 3005 9200
3054 9213 3084 9188 3000 9166
TIME...MOT...LOC 1545Z 226DEG 15KT 3052 9207 2996 9192
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:28 PM CDT | Special Weather Statement | LCH | Vernon | 47 min |
| Aug 6, 5:17 PM CDT | Special Weather Statement | LCH | Calcasieu, Cameron | 43 min |
| Aug 6, 5:58 PM CDT | Special Weather Statement | LCH | Allen | 47 min |
| Aug 6, 2:43 PM CDT | Special Weather Statement | LCH | Hardin | 32 min |
| Aug 6, 3:19 PM CDT | Special Weather Statement | LCH | Hardin | 41 min |
| Aug 6, 3:38 PM CDT | Special Weather Statement | LCH | Jasper | 37 min |
| Aug 6, 4:36 PM CDT | Special Weather Statement | LCH | Jefferson, Orange | 39 min |
Nearby
Special Weather Statements in Louisiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.